Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 3, 2011, 7:49 PM CDT for Alfalfa County, Oklahoma. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 3, 2011, 8:00 PM CDT
- In force
- 11 min
- Issued by
- NWS Norman, OK
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 29 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
932 WWUS84 KOUN 040049 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 749 PM CDT WED AUG 3 2011 OKZ006-040100- ALFALFA OK- 749 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. STRONG WINDS FROM SEVERE THUNDERSTORMS OVER EASTERN WOODS COUNTY MAY AFFECT WESTERN PORTIONS OF ALFALFA COUNTY. WIND GUSTS TO 50 MPH WILL BE POSSIBLE. LAT...LON 3668 9836 3659 9853 3695 9855 3698 9845 $$ ..SPEG.
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:24 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 3, 6:24 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT WED AUG 3 2011
.AVIATION...
SCATTERED THUNDERSTORMS OVER ABOUT THE NORTHERN THIRD OF OK
WILL DIMINISH THROUGH 03Z AS THEY CONTINUE TO MOVE TO THE NORTH
INTO KS. ELSEWHERE... ISOLATED STORMS WILL ALSO BE POSSIBLE
THROUGH MID EVENING NEAR AN OUTFLOW BOUNDARY THAT EXTENDED FROM
SOUTH OF THE OKC METRO AREA INTO WEST CENTRAL OK. ADDITIONAL
SCATTERED SHOWERS AND STORMS MAY MOVE BACK INTO PARTS OF FAR
NORTHERN OK LATE TONIGHT. A FEW SHOWERS AND STORMS WILL AGAIN BE
POSSIBLE THURSDAY AFTERNOON NEAR A WEAK FRONT ACROSS NORTHERN OK.
&&
.PREV DISCUSSION... /ISSUED 339 PM CDT WED AUG 3 2011/
DISCUSSION...
ALTHOUGH THE HEAT REMAINS THE PRIMARY WEATHER STORY... THERE WILL
BE SCATTERED STORMS TO DEAL WITH THIS EVENING. LOCAL WRF AND HRRR
FORECAST DEVELOPMENT CONTINUING ACROSS CENTRAL AND WEST CENTRAL
OKLAHOMA WITH THE AREA OF STORMS LIFTING NORTH THIS AFTERNOON AND
INTO THE EVENING. HIGH DEWPOINT DEPRESSIONS SOUTH WILL GIVE A
FAVORABLE ENVIRONMENT FOR STRONG AND POTENTIALLY DAMAGING WINDS.
ALTHOUGH STORMS ARE A CERTAINTY INTO THIS EVENING... WILL
INITIALLY KEEP POPS IN THE 20 TO 30 PERCENT RANGE GIVEN THE
CURRENT UNCERTAINTIES OF AREAL COVERAGE.
OTHERWISE THE HOT WEATHER CONTINUES WITH NO CHANGE IN FORECAST
PHILOSOPHY THIS AFTERNOON. SURFACE FRONT AND ANY REMNANT OUTFLOW
BOUNDARIES WILL KEEP NORTHERN OKLAHOMA WITH SLIGHTLY LOWER
/BUT STILL HOT/ TEMPERATURES TOMORROW. THERE STILL REMAINS THE
SIGNAL IN THE MEDIUM RANGE MODELS OF THE POTENTIAL OF A SLIGHT
PATTERN SHIFT TOWARD THE END OF THE FORECAST PERIOD THAT COULD
TAKE THE EDGE OF THE VERY HOT TEMPERATURES... ALTHOUGH WILL
MAINTAIN TRIPLE DIGIT HIGHS IN THE PACKAGE AREAWIDE WITH THIS
PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 80 108 78 106 / 10 10 0 10
HOBART OK 82 108 81 108 / 10 10 0 10
WICHITA FALLS TX 84 111 83 110 / 10 10 0 10
GAGE OK 74 102 75 106 / 40 20 20 10
PONCA CITY OK 79 107 79 105 / 40 20 20 20
DURANT OK 84 110 83 107 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR OKZ004>048-
050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR TXZ083>090.
&&
11/30/32Hazardous weather outlook, Aug 3, 4:30 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT WED AUG 3 2011
OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 PM CDT WED AUG 3 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED SEVERE THUNDERSTORMS WILL BE SEEN THROUGH THIS EVENING
ACROSS PARTS OF OKLAHOMA...PRIMARILY NEAR AND NORTH OF INTERSTATE-40.
DISCUSSION...
THE WEAK FRONTAL BOUNDARY OVER CENTRAL PORTIONS OF OKLAHOMA WILL BE
A FOCUS FOR SCATTERED THUNDERSTORMS. THE AIRMASS NEAR AND NORTH OF
THE FRONT WILL BE UNSTABLE. THIS WILL PLACE THE HIGHEST PROBABILITY
OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE SOONER STATE. THE
MAIN CONCERNS WILL BE DAMAGING DOWNBURST WINDS AND HEAVY RAINFALL
DUE TO SLOW MOVEMENT. WITH VERY DRY VEGETATION...SOME OF THE STORMS
THAT DO NOT PRODUCE MUCH RAINFALL MAY YIELD WILDFIRES FROM THE
LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY THAT THERE WILL BE SEVERE STORMS...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR OKLAHOMA AND NORTH TEXAS. AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
HOT...DRY WEATHER...COMBINED WITH STRESSED AND DORMANT VEGETATION...
WILL RESULT IN A CONTINUED HIGH RISK OF WILDFIRES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
THROUGH TUESDAY...MAINLY ACROSS THE NORTHERN HALF OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
THE PERSISTENT HOT WEATHER WILL CONTINUE UNABATED FOR MOST OF
OKLAHOMA AND NORTH TEXAS INTO NEXT WEEKEND. AN EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY.
THE WILDFIRE RISK WILL REMAIN HIGH THROUGH THE PERIOD...ESPECIALLY
ON SATURDAY...WHEN STRONGER WINDS ARE FORECAST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Local storm report, Aug 3, 7:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
08/03/2011 M64 MPH WOODS OK MESONET
MEASURED AT THE MAY RANCH MESONET SITE.
&&
NWS NORMANLocal storm report, Aug 3, 7:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 E GREENFIELD 35.73N 98.32W
08/03/2011 BLAINE OK PUBLIC
2 INCH BRANCHES DOWN...DELAYED REPORT
&&
NWS NORMANLocal storm report, Aug 3, 7:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
08/03/2011 M60 MPH WOODS OK MESONET
&&
NWS NORMANLocal storm report, Aug 3, 7:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
734 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST 2 S ALVA 36.77N 98.67W
08/03/2011 M76 MPH WOODS OK AWOS
&&
NWS NORMANLocal storm report, Aug 3, 7:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
08/03/2011 M61 MPH WOODS OK MESONET
MEASURED AT THE MAY RANCH MESONET SITE.
&&
NWS NORMANSpecial weather statement, Aug 3, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 749 PM CDT WED AUG 3 2011 OKZ006-040100- ALFALFA OK- 749 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. STRONG WINDS FROM SEVERE THUNDERSTORMS OVER EASTERN WOODS COUNTY MAY AFFECT WESTERN PORTIONS OF ALFALFA COUNTY. WIND GUSTS TO 50 MPH WILL BE POSSIBLE. LAT...LON 3668 9836 3659 9853 3695 9855 3698 9845 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 56 min |
| Aug 3, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 37 min |
| Aug 3, 7:18 PM CDT | Special Weather Statement | OUN | Kay | 27 min |
| Aug 3, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 36 min |
| Aug 3, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 35 min |
| Aug 3, 8:30 PM CDT | Special Weather Statement | OUN | Grant | 15 min |
| Aug 3, 9:13 PM CDT | Special Weather Statement | OUN | Kay | 2 min |
| Aug 3, 9:14 PM CDT | Special Weather Statement | OUN | Kay | 1 min |
| Aug 4, 1:41 AM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Aug 4, 6:17 PM CDT | Special Weather Statement | OUN | Woods | 13 min |
| Aug 4, 6:27 PM CDT | Special Weather Statement | OUN | Woods | 18 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.